MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85937286
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that an 85-year-old female patient in the emergency department underwent a contrast-enhanced ct scan of the thorax for evaluation of a suspected pulmonary embolism.The procedure was performed using a medrad® stellant ct injection system (serial number (b)(6)).Following completion of the contrast injection, an undetermined amount of air was visualized within the patient's pulmonary arteries and left ventricle on the acquired ct images.The patient was subsequently transferred to the intensive care unit for observation and monitoring.According to the customer, the patient did not experience any clinical symptoms, and it was later confirmed that no adverse health consequences resulted from the event.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injector (serial number (b)(6)) was performed on (b)(6) 2026.The service evaluation confirmed that the injector was functioning within bayer specifications at the time of assessment.The customer reported that the disposables used during the incident were discarded at the site and were therefore not available for analysis.The customer did, however, provide the lot number associated with the medrad® stellant multi-patient kit used during the procedure.Bayer product analysis conducted testing on a retained sample from stellant® ct disposable sds mp2 kit, lot number 8653318.Visual inspection did not identify any abnormalities, and functional testing demonstrated that the retained components met all performance specifications.No defects or performance issues were observed during the evaluation.Bayer offered additional clinical applications training to the customer; however, this offer was declined.The medrad® stellant ct injection system operation manual cautions the user as follows: · warning: air embolism hazard - serious patient injury or death may result.· ensure patient is not connected while purging air from syringe or engaging or advancing plunger.· expel all trapped air from the syringe(s), connectors, tubing, and catheter before connecting the system to the patient.To minimize air embolization risks, ensure that one operator is designated the responsibility of filling the syringe(s).Do not change operators during the procedure.If an operator change must occur, ensure that the new operator verifies that the fluid path is purged of air.The medrad® multi-patient kit instructions for use cautions the user as follows: warning: clear all air from the syringes and tubing before connecting a patient to the injector.Air embolization can cause death or serious injury to the patient.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
lois miller
1 bayer drive
indianola, PA 15051
7249408677
MDR Report Key24223186
Report Number2520313-2026-00004
Device Sequence Number20884457
Product Code DXT
UDI-Device Identifier00616258020860
UDI-Public(01)00616258020860(11)220601
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85937286
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SDS MP2 - LOT NUMBER 8653318; SPD 250 - LOT UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale
Patient Weight60 KG